Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Birmingham, AL

April 16, 200711 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Apr 16, 2007, 6:12 AM CDT for 11 counties in Alabama. It took effect at Apr 16, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 6:12 AM CDT (11:12 UTC)
In effect from
Apr 16, 2007, 1:00 PM CDT
Expired
Apr 16, 2007, 6:00 PM CDT
In force
5 hr
Issued by
NWS Birmingham, AL

Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL, Tallapoosa County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 161112
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 AM CDT MON APR 16 2007

...DRY AIR OVER SOUTHEASTERN PORTIONS OF CENTRAL ALABAMA TODAY...

.THE COMBINATION OF A DRY AIR MASS AND RAPIDLY WARMING
TEMPERATURES UNDER NORTHWESTERLY WINDS TODAY WILL CAUSE RELATIVE
HUMIDITIES TO FALL BELOW 25 PERCENT DURING THE AFTERNOON TODAY.

ALZ037-041>050-161915-
/O.NEW.KBMX.FW.W.0004.070416T1800Z-070416T2300Z/
TALLAPOOSA-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-
612 AM CDT MON APR 16 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON. 

AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25
PERCENT AND PERSIST FOR MUCH OF THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JD/81
1 follow-up statement
000 
WWUS84 KBMX 161900
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT MON APR 16 2007

...DRY AIR OVER SOUTHEASTERN PORTIONS OF CENTRAL ALABAMA TODAY...

.THE COMBINATION OF A DRY AIR MASS AND WARMER TEMPERATURES UNDER
STRONG NORTHWESTERLY WINDS TODAY WILL CAUSE RELATIVE HUMIDITIES
TO FALL BELOW 25 PERCENT DURING THE AFTERNOON TODAY.

ALZ037-041>050-162300-
/O.CON.KBMX.FW.W.0004.000000T0000Z-070416T2300Z/
TALLAPOOSA-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-
200 PM CDT MON APR 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25
PERCENT AND PERSIST FOR MUCH OF THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 4:44 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 16, 4:44 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 AM CDT MON APR 16 2007

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT.

SIGNIFICANTLY IMPROVED WEATHER ACROSS CENTRAL ALABAMA TODAY.
ALTHOUGH IT WILL STILL BE BREEZY AT TIMES...TO THE MAGNITUDE OF A
LAKE WIND ADVISORY IN THE EAST...THE NORTHWEST BREEZES WILL
CONTRIBUTE TO A NICE 10 TO 15 DEGREE WARM UP TODAY AREA WIDE. SUNNY
SKIES WILL PREVAIL...AND STAYED CLOSE TO JUST ABOVE NEARLY
UNANIMOUS GUIDANCE. SURFACE HIGH PRESSURE AND SHORT WAVE UPPER
RIDGE WILL DOMINATE INTO TUESDAY...WITH GRADUALLY INCREASING HIGH
CLOUDS DURING THE DAY TUESDAY.

ONLY ISSUE REALLY UP FOR DEBATE REMAINS THE SYSTEM TUESDAY NIGHT
AND WEDNESDAY. VIRTUALLY NO CHANGE IN MODELS...WITH THE GFS
REMAINING THE FASTEST/HEAVIEST WITH PRECIP AND ONSET. BOTH NAM AND
GFS ARE SHOWING A BIT MORE MOISTURE RECOVERY THAN PREVIOUSLY...AND
IF THE SYSTEM IS GOING TO BE SLOWER AS SUGGESTED...THAT SEEMS
REASONABLE. WITH HIGHER POPS RATHER OBSTINATE IN THE GFS...WENT
AHEAD AND BUMPED POPS UP JUST A BIT...ESPECIALLY WEST...BUT STILL
BELIEVE THE GFS IS TOO FAST AND OVERDONE. WILL INTRODUCE PRECIP IN
THE WEST AFTER 03Z TUESDAY NIGHT...AND OVER THE REMAINDER OF THE
FORECAST AREA AFTER 06Z.

AS THE UPPER LOW CONTINUES TO OPEN...THE REMNANT LOW/TROUGH AXIS
WILL PASS OVERHEAD WEDNESDAY...WITH ATTENDANT SURFACE LOW
PASSING SOUTHEASTWARD ACROSS OUR SOUTHWESTERN CORNER. H5 TEMPS ARE
WAVERING THROUGHOUT THE DAY BETWEEN -14 AND -20C...AND WITH MAX
HEATING OF THE DAY...BELIEVE SHOWERS ARE A GOOD CHANCE...AND
INCLUDED ISOLATED THUNDER SOUTH. THERE IS SOME MARGINAL
INSTABILITY IN MID AND LOW LEVELS...AND A LOW WET BULB ZERO...
WHICH LOOK JUST A BIT INTERESTING AT THIS POINT. WILL HOLD OFF ON
ANY MENTION IN HWO...BUT PASS ON CONCERNS TO DAY SHIFT. RAIN-
WISE...STILL NOT LOOKING LIKE A GOOD SOAKER...BUT WILL BE HAPPY TO
TAKE ANY RAIN WE CAN GET.

WEDNESDAY NIGHT...SYSTEM TRACKS INTO THE WESTERN ATLANTIC...AND
SURFACE HIGH AND RIDGE BEGIN TO BUILD IN FROM THE WEST. RETURN
TO NORTHERLY WINDS WILL BRING A FRESH SUPPLY OF COOLER AIR FROM
THE NORTH.

.LONG TERM...THURSDAY THROUGH SUNDAY.

VIRTUALLY NO CHANGES TO THE EXTENDED. MID-WESTERN RIDGING STILL SET
TO SLOWLY BUILD AND SHIFT EASTWARD. TEMPERATURES ARE EXPECTED TO
MODERATE BACK TO...AND SLIGHTLY ABOVE...NORMAL BY THE END OF THE
WEEK AND INTO THE WEEKEND. NO SIGNIFICANT CHANCE OF RAIN IS SEEN
AT ALL THROUGH THE LONG TERM.

&&

.AVIATION...06Z TAF DISCUSSION.

VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD.  NORTHWEST WINDS
WILL REMAIN LESS THAN 10 MPH THROUGH 15Z...THEN INCREASE
TO AROUND 10 TO 20 MPH AFTER 16Z.  WINDS WILL DIMINISH ONCE AGAIN
AFTER 02Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  38  74  44  65 /   0   0   0  30  50
ANNISTON    68  41  74  48  68 /   0   0   0  30  50
BIRMINGHAM  69  42  75  49  67 /   0   0   0  30  40
TUSCALOOSA  72  45  76  50  70 /   0   0  10  50  40
CALERA      70  46  76  51  68 /   0   0   0  40  40
AUBURN      69  44  74  51  67 /   0   0   0  30  50
MONTGOMERY  72  45  77  50  69 /   0   0   0  40  50
TROY        71  44  79  51  70 /   0   0   0  40  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY
ALZ014-015-017>021-024>029-035>038-041>050

&&

90/81/50
Hazardous weather outlook, Apr 16, 6:10 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 AM CDT MON APR 16 2007

ALZ011>015-017>050-171110-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
610 AM CDT MON APR 16 2007

...LAKE WIND ADVISORY IN EFFECT FOR EASTERN AND CENTRAL PORTION OF
THE AREA UNTIL 6 PM CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

WINDS OF 15 TO 20 MPH WITH A FEW GUSTS TO 30 MPH ARE EXPECTED
TODAY ACROSS CENTRAL AND EASTERN ALABAMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA ON TUESDAY
NIGHT AND WEDNESDAY. SCATTERED SHOWERS AND ISOLATED ARE POSSIBLE.
THERE IS A SMALL CHANCE THAT SOME STORMS MAY BE STRONG. SOME
UNCERTAINTY STILL REMAINS WITH THIS SYSTEM. STAY TUNED FOR MORE
DETAILS IN LATER FORECASTS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:56 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 21 more14 hr

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.